×

Gronwall’s inequality on discrete fractional calculus. (English) Zbl 1268.26029

Summary: We introduce discrete fractional sum equations and inequalities. We obtain the equivalence of an initial value problem for a discrete fractional equation and a discrete fractional sum equation. Then we give an explicit solution to the linear discrete fractional sum equation. This allows us to state and prove an analogue of Gronwall’s inequality on discrete fractional calculus. We employ a nabla, or backward difference; we employ the Riemann-Liouville definition of the fractional difference. As a result, we obtain Gronwall’s inequality for discrete calculus with the nabla operator. We illustrate our results with an application that gives continuous dependence of solutions of initial value problems on initial conditions.

MSC:

26D15 Inequalities for sums, series and integrals
26A33 Fractional derivatives and integrals
39A10 Additive difference equations

Software:

ma2dfc
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Atıcı, F. M.; Eloe, P. W., A transform method in discrete fractional calculus, Int. J. Difference Equ., 2, 2, 165-176 (2007)
[2] Atıcı, F. M.; Eloe, P. W., Initial value problems in discrete fractional calculus, Proc. Amer. Math. Soc., 137, 981-989 (2009) · Zbl 1166.39005
[3] K.S. Miller, B. Ross, Fractional difference calculus, in: Proceedings of the International Symposium on Univalent Functions, Fractional Calculus and Their Applications, Nihon University, Koriyama, Japan, May 1988, pp. 139-152; Ellis Horwood Ser. Math. Appl., Horwood, Chichester, 1989.; K.S. Miller, B. Ross, Fractional difference calculus, in: Proceedings of the International Symposium on Univalent Functions, Fractional Calculus and Their Applications, Nihon University, Koriyama, Japan, May 1988, pp. 139-152; Ellis Horwood Ser. Math. Appl., Horwood, Chichester, 1989. · Zbl 0693.39002
[4] Atıcı, F. M.; Şengül, S., Modeling with fractional difference equations, J. Math. Anal. Appl., 369, 1-9 (2010) · Zbl 1204.39004
[5] Bastos, N. R.O.; Ferreira, R. A.C.; Torres, D. F.M., Discrete-time fractional variational problems, Signal Process., 3, 91, 513-524 (2011) · Zbl 1203.94022
[6] Bastos, N. R.O.; Ferreira, R. A.C.; Torres, D. F.M., Necessary optimality conditions for fractional difference problems of the calculus of variations, Discrete Contin. Dyn. Syst., 2, 29, 417-437 (2011) · Zbl 1209.49020
[7] Goodrich, C., Existence of a positive solution to a class of fractional differential equations, Appl. Math. Lett., 23, 1050-1055 (2010) · Zbl 1204.34007
[8] Goodrich, C., Solutions to a discrete right-focal fractional boundary value problem, Int. J. Differ. Equ., 5, 195-216 (2010)
[9] Holm, M., Solutions to a discrete, nonlinear \((N - 1, 1)\) fractional boundary value problem, Int. J. Dyn. Syst. Differ. Equ., 3, 267-287 (2011) · Zbl 1215.39006
[10] Abdeljawad, T., On Riemann and Caputo fractional differences, Comput. Math. Appl., 62, 3, 1602-1611 (2011) · Zbl 1228.26008
[11] Abdeljawad, T.; Baleanu, D., Fractional differences and integration by parts, J. Comput. Anal. Appl., 13, 3, 574-582 (2011) · Zbl 1225.39008
[12] Anastassiou, G., Nabla discrete fractional calculus and nabla inequalities, Math. Comput. Modelling, 51, 562-571 (2010) · Zbl 1190.26001
[13] Anastassiou, G., Nabla time scales inequalities, Int. J. Dyn. Syst. Differ. Equ., 3, 59-83 (2011) · Zbl 1211.26025
[14] Atıcı, F. M.; Eloe, P. W., Discrete fractional calculus with the nabla operator, Electron. J. Qual. Theory Differ. Equ., 3, 12 (2009), electronic · Zbl 1189.39004
[15] Atıcı, F. M.; Eloe, P. W., Linear systems of fractional nabla difference equations, Rocky Mountain J. Math., 41, 2, 353-370 (2011), (Special issue honoring Prof. Lloyd Jackson) · Zbl 1218.39003
[16] Diaz, J. B.; Osler, T. J., Differences of fractional order, Math. Comp., 28, 185-201 (1974) · Zbl 0282.26007
[17] Granger, C. W.J.; Joyeux, R., An introduction to long-memory time series models and fractional differences, J. Time Series Anal., 1, 15-29 (1980) · Zbl 0503.62079
[18] Gray, H. L.; Zhang, N. F., On a new definition of the fractional difference, Math. Comp., 50, 182, 513-529 (1988) · Zbl 0648.39002
[19] Hosking, J. R.M., Fractional differencing, Biometrika, 68, 165-176 (1981) · Zbl 0464.62088
[20] Isaacs, G. L., Exponential laws for fractional differences, Math. Comp., 35, 933-936 (1980) · Zbl 0494.40001
[21] Podlubny, I., Matrix approach to discrete fractional calculus, Fract. Calc. Appl. Anal., 3, 359-386 (2000) · Zbl 1030.26011
[22] Bastos, N. R.O.; Mozyrska, D.; Torres, D. F.M., Fractional derivatives and integrals on time scales via the inverse generalized Laplace transform, Int. J. Math. Comput., J11, 11, 1-9 (2011)
[23] Ferreira, R. A.C.; Torres, D. F.M., Fractional \(h\)-difference equations arising from the calculus of variations, Appl. Anal. Discrete Math., 1, 5, 110-121 (2011) · Zbl 1289.39007
[24] Denton, Z.; Vatsala, A. S., Fractional integral inequalities and applications, Comput. Math. Appl., 59, 1087-1094 (2010) · Zbl 1189.26044
[25] Abdeljawad, T.; Baleanu, D., Caputo \(q\)-fractional initial value problems and \(q\)-analogue Mittag-Leffler function, Commun. Nonlinear Sci. Numer. Simul., 16, 12, 4682-4688 (2011) · Zbl 1231.26006
[26] T. Abdeljawad, B. Benli, A quantum generalized Mittag-Leffler function via Caputo \(q\) http://arxiv.org/abs/1102.1585v1; T. Abdeljawad, B. Benli, A quantum generalized Mittag-Leffler function via Caputo \(q\) http://arxiv.org/abs/1102.1585v1 · Zbl 1246.39005
[27] Bohner, M.; Peterson, A., Dynamic Equations on Time Scales (2001), Birkhäuser: Birkhäuser Boston · Zbl 1021.34005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.